MAUDE Adverse Event Report: NEWDEAL SAS DIAM 4.3MM SCREWDRIVER AXIS; QUIX

NEWDEAL SAS DIAM 4.3MM SCREWDRIVER AXIS; QUIX
Model Number 119104ND
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a broken quix screwdriver during procedure.Parts fell into the surgical site, however, all parts were retrieved and the procedure was completed with a replacement product.Surgical delay of 10 minutes was reported.The patient is in good condition.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The screwdriver was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Results of investigation: product was returned to lyon site on october the 15th 2021.Visual inspection is done on the returned product: breakage is confirmed on the hexagonal tip.The broken piece has not been returned.No other anomaly found.Inspection was performed according to associated inspection work instruction.Except the breakage of the tip, all the measurements and inspection steps are in compliance with manufacturing specifications and especially, internal and external diameters.Conclusion : the following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review does not identify previous similar reported events for this device, and none for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file, has been updated accordingly and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Medical investigation monitoring board (mimb) review: no mimb review is required.The complaint alleges no injury to the patient.The device involved in the reported event has been checked in compliance within specifications.According to risk management documentation for the qwix instruments, application of excessive mechanical forces is identified as failure mode which could result in breakage of the driver.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
DIAM 4.3MM SCREWDRIVER AXIS
Common Device Name
QUIX
Manufacturer (Section D)
NEWDEAL SAS
97 allee alexandre borodine
97 allee alexandre borodine
saint priest 69800
FR  69800
Manufacturer (Section G)
SMITH+NEPHEW LYON
immeuble sequoia 2
97 alle alexandre borodine.
saint priest rhone, 69800
FR   69800
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
6099362319
MDR Report Key12250517
Report Number9615741-2021-00013
Device Sequence Number4861076
Product Code HXX
UDI-Device Identifier10381780052050
UDI-Public10381780052050
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number119104ND
Device Catalogue Number119104ND
Device Lot NumberFSC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer09/24/2021
06/27/2023
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date10/17/2021
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown